MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414450
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device suddenly posted an alarm during use which indicated a battery failure.The system effect is not clear since the user described it as: "the device was restarted or shut down due to battery failure." as per report, the device was replaced in a controlled maneuver in abundance of caution; no patient consequences have resulted from the event.
 
Additional Manufacturer Narrative
The user facility stated in the ca report to have contacted the manufacturer for follow-up actions but in fact, the local dräger s&s organization was not involved; a third-party service provider was obviously instructed to provide diagnosis and potential repair measures.Dräger was not able to obtain further details and can thus not perform a case-specific evaluation.The following can be concluded in general: a reboot is the specified behavior to overcome deviations in the processing of sw routines that cannot be removed by other means.The device will briefly power-off and back on and post an alarm to alert the user.For the duration of the reboot the device opens the pneumatic system to ambient to allow spontaneous breathing and, after a typical duration of 12 seconds the device will continue ventilation with the previous settings when the reboot was successful.There are multiple scenarios imaginable which may trigger a reboot, some of these may also be hardware-related.Under certain pre-conditions, also an issue with the internal battery may trigger a reboot but - for the particular case - this can neither be confirmed nor denied on the base of the few available details.The device is approximately six years old; the state of preventive maintenance and repairs is unknown to dräger.The internal battery is subject to wear and tear and shall thus be checked regularly; the recommended exchange interval is two years.It is not known for the particular device when the last battery exchange was provided if ever.Under consideration that indeed an issue with the internal battery has triggered a reboot, this must be attributed to lack of preventive maintenance then.Finally, the unspecific description may also be interpreted as a complete shut-down of the device due to total loss of electrical power - a certain number of different scenarios is imaginable.If - for example - the battery was over-aged or deep discharged due to long device storage already, a loss of mains power or malfunction of the device-internal power supply will lead to an unexpected shut-down because the internal battery cannot supply the device with energy for the specified time anymore.A reliable conclusion in regard to the exact root cause is not possible due to lack of relevant information.The internal battery is an important fail safe mechanism to cover mains power losses - it is thus recommended to verify the battery status during the daily pre-use check - the operator shall disconnect the power cord and check if device operation continues on battery and if the battery is being charged sufficiently.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19592525
Report Number9611500-2024-00263
Device Sequence Number15576624
Product Code CBK
UDI-Device Identifier04048675016403
UDI-Public(01)04048675016403(11)180314(17)210101(93)8414450-47
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown